Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 50, NWS New Orleans, LA

April 3, 2000Harrison County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Apr 3, 2000, 11:52 AM CDT for Harrison County, Mississippi. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 3, 2000, 11:52 AM CDT (16:52 UTC)
Expired
Apr 3, 2000, 12:30 PM CDT
In force
38 min
Issued by
NWS New Orleans, LA
Area
Whole counties

County Harrison County, MS

The radar

The Mobile radar (KMOB), 86 km from the middle of the area, began a volume at 16:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 3, 10:30 AM CDTTornado WatchSPC6 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 4.9 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2000-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1735 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2000-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 250 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1735 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
544 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
250 m²/s²
0-3 km storm-relative helicity
318 m²/s²
Significant tornado parameter
3.0
Supercell composite
12.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 031653
SVRNEW
MSC047-031730-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1152 AM CDT MON APR 3 2000

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HARRISON COUNTY IN SOUTHERN MISSISSIPPI

* UNTIL 1230 PM CDT

* AT 1152 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED    
  A SEVERE THUNDERSTORM WITH DAMAGING WINDS OVER NORTHEAST HANCOCK   
  COUNTY NEAR SELLARS...MOVING NORTHEAST AT 35 MPH.

* SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...
  LIZANA
  SAUCIER
  SUCCESS

THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
NEW ORLEANS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 9:30 AM CDT, 2 hours 22 minutes earlier.

Area forecast discussion, Apr 3, 9:30 AM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
930 AM CDT MON APR 3 2000

ZONES LOOK OK FOR NOW. WILL HANDLE UPDATES AS WATCHES ARE CANCELLED
OR EXPIRE. MARINE ZONES UPDATED FOR SMABLLL CRAFT ADVISORY WINDS.

.NEW...SMALL CRAFT ADZY FOR CSTL WTRS...KPQL TO ATCHAFALAYA RVR..
.LA...NONE.
.MS...NONE.

In the hours before

Special weather statement, Apr 3, 9:21 AM CDT, 2 hours 31 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-031800-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
930 AM CST MON APR 3 2000

A TORNADO WATCH IS IN EFFECT FOR SOUTHEAST LOUISIANA...SOUTHWEST
MISSISSIPPI...AND PORTIONS OF SOUTH MISSISSIPI FOR THIS MORNING.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...SOME SEVERE...ARE
EXPECTED TO MOVE EAST ACROSS THE AREA THIS MORNING AND EARLY
AFTERNOON. ADDITIONAL SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED
LATER THIS AFTERNOON AND TONIGHT AS A COLD FRONT DROPS SOUTHEAST
ACROSS THE STATE TO SOUTHEAST LOUISIANA BY TONIGHT.

FOR MORE INFORMATION VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/LIX (ALL
LOWER CASE).


Special weather statement, Apr 3, 10:30 AM CDT, 1 hour 22 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-031800-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
930 AM CST MON APR 3 2000

A TORNADO WATCH IS IN EFFECT FOR SOUTHEAST LOUISIANA...SOUTHWEST
MISSISSIPPI...AND PORTIONS OF SOUTH MISSISSIPI FOR THIS MORNING.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...SOME SEVERE...ARE
EXPECTED TO MOVE EAST ACROSS THE AREA THIS MORNING AND EARLY
AFTERNOON. ADDITIONAL SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED
LATER THIS AFTERNOON AND TONIGHT AS A COLD FRONT DROPS SOUTHEAST
ACROSS THE STATE TO SOUTHEAST LOUISIANA BY TONIGHT.

FOR MORE INFORMATION VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/LIX (ALL
LOWER CASE).
Special weather statement, Apr 3, 10:45 AM CDT, 1 hour 7 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-032100-

SPECIALW EATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1045 AM CST MON APR 3 2000

THE TORNADO WATCH CONTINUES IN EFFECT FOR THAT PORTION OF SOUTHEAST
LOUISIANA EAST OF A LINE FROM MARS HILL IN AMITE COUNTY MISSISIPPI TO
NAPOLEONVILLE IN ASSUMPTION PARISH. THE TORNADO WATCH REMAINS IN
EFFECT FOR THE REMAINDER OF SOUTHEAST LOUISIANA PARISHES...PIKE AND
WALTHALL AND HANCOCK  COUNTIES IN MISSISSIPPI UNTIL NOON TODAY. A
TORNADO WATCH IS IN EFFECT FOR HARRISON AND JACKSON COUNTIES IN
SOUTH MISSISSIPPI UNTIL 4 PM TODAY.

THE TORNADO WATCH HAS BEEN CANCELLED FOR THE FOLLOWING PARISHES IN
LOUISIANA...WEST AND EAST FELICANA...ST HELENA...POINT COUPEE...EAST
AND WEST BATON ROUGE...IBERVILLE...ASCENSION...ASSOMPTION...AND
LIVINGSTON. THE TORNADO WATCH HAS BEEN CANCELLED FOR WILKENSON AND
AMITE COUNTIES IN SOUTHWEST MISSISSIPPI.

FOR MORE INFORMATION VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/LIX (ALL
LOWER CASE).
Special weather statement, Apr 3, 11:37 AM CDT, 15 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-032100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1145 AM CST MON APR 3 2000

A TORNADO WATCH FOR PORTIONS OF EXTREME SOUTHEAST LOUISIANA AND
SOUTHWEST MISSISSIPPI HAS BEEN EXTENDED UNTIL 1:00 PM THIS
AFTERNOON. THIS INCLUDES ST BERNARD AND LOWER PLAQUEMINES PARISHES
AND HANCOCK COUNTY IN SOUTHWEST MISSISIPPI.

THE TORNADO WATCH FOR THE REMAINDER OF SOUTHEASTp LOUISIANA AND
EXTREME SOUTHWEST MISSISSIPPI WILL EXPIRE AT NOON TODAY.

A TORNADO WATCH IS IN EFFECT FOR HARRISON AND JACKSON COUNTIES IN
SOUTH MISSISSIPPI UNTIL 4 PM TODAY.
Special weather statement, Apr 3, 11:45 AM CDT, 7 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-032100-

SPECIALW EATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1045 AM CST MON APR 3 2000

THE TORNADO WATCH CONTINUES IN EFFECT FOR THAT PORTION OF SOUTHEAST
LOUISIANA EAST OF A LINE FROM MARS HILL IN AMITE COUNTY MISSISIPPI TO
NAPOLEONVILLE IN ASSUMPTION PARISH. THE TORNADO WATCH REMAINS IN
EFFECT FOR THE REMAINDER OF SOUTHEAST LOUISIANA PARISHES...PIKE AND
WALTHALL AND HANCOCK  COUNTIES IN MISSISSIPPI UNTIL NOON TODAY. A
TORNADO WATCH IS IN EFFECT FOR HARRISON AND JACKSON COUNTIES IN
SOUTH MISSISSIPPI UNTIL 4 PM TODAY.

THE TORNADO WATCH HAS BEEN CANCELLED FOR THE FOLLOWING PARISHES IN
LOUISIANA...WEST AND EAST FELICANA...ST HELENA...POINT COUPEE...EAST
AND WEST BATON ROUGE...IBERVILLE...ASCENSION...ASSOMPTION...AND
LIVINGSTON. THE TORNADO WATCH HAS BEEN CANCELLED FOR WILKENSON AND
AMITE COUNTIES IN SOUTHWEST MISSISSIPPI.

FOR MORE INFORMATION VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/LIX (ALL
LOWER CASE).

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 7:11 PM CDTSevere Thunderstorm WarningLIXWilkinson49 min
Apr 2, 7:56 PM CDTSevere Thunderstorm WarningLIXWilkinson64 min
Apr 2, 7:56 PM CDTSevere Thunderstorm WarningLIXAmite64 min
Apr 2, 8:54 PM CDTSevere Thunderstorm WarningLIXAmite, Pike51 min
Apr 2, 9:05 PM CDTTornado WarningLIXPike, Walthall25 min
Apr 2, 9:30 PM CDTSevere Thunderstorm WarningLIXWalthall30 min
Apr 2, 10:10 PM CDTSevere Thunderstorm WarningLIXAmite20 min
Apr 2, 10:30 PM CDTSevere Thunderstorm WarningLIXPike, Walthall30 min
Apr 2, 10:30 PM CDTSevere Thunderstorm WarningLIXAmite30 min
Apr 2, 10:55 PM CDTSevere Thunderstorm WarningLIXPike, Walthall35 min
Apr 3, 7:53 AM CDTTornado WarningLIXAmite67 min
Apr 3, 8:30 AM CDTTornado WarningLIXPike60 min
Apr 3, 9:07 AM CDTTornado WarningLIXWalthall53 min
Apr 3, 10:22 AM CDTTornado WarningLIXPearl River48 min
Apr 3, 11:00 AM CDTSevere Thunderstorm WarningLIXPearl River60 min
Apr 3, 11:13 AM CDTTornado WarningLIXHancock, Pearl River62 min
Apr 3, 12:07 PM CDTTornado WarningLIXHarrison23 min
Apr 3, 12:15 PM CDTTornado WarningLIXHancock30 min
Apr 3, 12:27 PM CDTTornado WarningLIXHarrison23 min
Apr 3, 1:14 PM CDTTornado WarningLIXHarrison46 min
Apr 3, 4:08 PM CDTSevere Thunderstorm WarningLIXHancock, Pearl River67 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.